Alert archive / New York / Excessive Heat Warnings in 2011

Excessive Heat Warning 1, NWS New York, NY

July 20, 201111 counties in New York; 5 counties in New Jersey; 4 counties in Connecticut

NWS New York, NY issued this excessive heat warning at Jul 20, 2011, 4:05 PM EDT for 11 counties in New York; 5 counties in New Jersey; 4 counties in Connecticut. It took effect at Jul 21, 2011, 12:00 PM EDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2011, 4:05 PM EDT (20:05 UTC)
In effect from
Jul 21, 2011, 12:00 PM EDT
Expired
Jul 22, 2011, 10:00 PM EDT
In force
34 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this excessive heat warning went out at Jul 20, 3:13 PM EDT, 52 minutes earlier.

Area forecast discussion, Jul 20, 3:13 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
313 PM EDT WED JUL 20 2011

.SYNOPSIS...
WEAK HIGH PRESSURE WILL REMAIN OFFSHORE THIS AFTERNOON. THIS
SURFACE HIGH...IN TANDEM WITH A LARGE UPPER HIGH BUILDING EAST
FROM THE CENTRAL STATES...WILL BRING PROLONGED HEAT AND HUMIDITY
LATE THIS WEEK INTO THE WEEKEND. A COLD FRONT SHOULD ADVANCE
THROUGH THE AREA ON SUNDAY...BRINGING DRIER AIR AND CLOSER TO
NORMAL TEMPERATURES FOR MONDAY AND TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SOME MINOR ADJUSTMENTS HAVE BEEN MADE TO TEMPS/DEW POINTS AND SKY
COVER. WITH A SOUTHERLY FLOW ALONG THE COAST...AND BUILDING
HEIGHTS ALOFT....THE MIXED LAYER WILL BE SHALLOW. THIS SHOULD KEEP
TEMPS FROM RISING MUCH HIGHER THAN THE LOW TO MID 80S ACROSS COASTAL
AREA. FOR INLAND AREAS...AWAY FROM THE MARINE INFLUENCE...HIGHS
WILL TOP OUT AROUND 90.

THERE IS THE POTENTIAL FOR AN ISOLATED THUNDERSTORM IN THE HILLS
WELL NORTH AND WEST OF NYC LATE THIS AFTERNOON...MAINLY DRIVEN BY
DIFFERENTIAL HEATING.

ANOTHER FORECAST CONCERN IS THE STRATUS OFF THE SOUTHERN NJ COAST.
SEVERAL MESOSCALE MODELS SHOWS THESE CLOUDS ADVECTING NORTHWARD
THIS AFTERNOON AND CLOSE TO THE COAST OF LI THIS EVENING. THESE
CLOUDS COULD POSE A PROBLEM...ESPECIALLY ACROSS EASTERN LI AND SE
CT THIS EVENING.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT ATLANTIC OCEAN
FACING BEACHES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
SW FLOW SHOULD LEAD TO A WARM/MUGGY NIGHT...WITH LOWS FROM THE
UPPER 60S ACROSS NORTHERN INTERIOR SECTIONS...TO THE LOWER/MID 70S
OVER THE NYC METRO AREA. SOME LATE NIGHT LOW STRATUS/FOG POSSIBLE
ACROSS ERN LONG ISLAND AND SE CT.

A PROLONGED PERIOD OF EXCESSIVE HEAT BEGINS THURSDAY.

HIGH PRESSURE PERSISTS OFFSHORE...WITH AN INCREASINGLY HOT
OPPRESSIVE MARITIME TROPICAL AIR MASS OVER THE REGION. THE UPPER
LEVEL HIGH STRENGTHENS AND PUSHES TOWARDS THE MID-ATLANTIC
COAST...RESULTING IN SHARPLY INCREASED 1000-500MB HEIGHTS OVER THE
REGION. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE UPPER 90S OVER
THE NYC METRO AREA AND THE LOWER HUDSON VALLEY...AND THE LOW TO
MID 90S OVER THE REST OF THE REGION AWAY FROM THE COASTS. DEW
POINTS WILL INCREASE INTO THE LOW 70S. THIS COMBINATION OF
HEAT/HUMIDITY WILL CAUSE HEAT INDICES TO AT LEAST APPROACH 105
DEGREES OVER NEW YORK CITY...NORTHEAST NEW JERSEY...THE LOWER
HUDSON VALLEY AND INTERIOR PORTIONS OF FAIRFIELD AND NEW HAVEN
COUNTIES. THE EXCESSIVE HEAT WATCH HAS BEEN EXPANDED TO INCLUDE
NORTHERN FAIRFIELD/NEW HAVEN COUNTIES IN CT.

NO PRECIPITATION EXPECTED THURSDAY UNDER SUBSIDENCE FROM THE
STRONG RIDGE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
CHALLENGING FORECAST WITH REGARD TO FORECAST HEAT INDICES. NO
QUESTION IT WILL BE QUITE HOT THROUGH FRIDAY AND INTO SATURDAY. THE
MAIN QUESTION IS PLACEMENT OF TROUGH AND ITS EFFECT ON SFC DEW
POINTS.

ON FRIDAY...IF NAM/WRF IS CORRECT...A GENERAL WEST/NORTHWEST FLOW IS
EXPECTED...RESULTING IN HOTTER TEMPS IN SPOTS...BUT LOWER DEW POINTS
DURING THE AFTERNOON DUE TO DRIER W/NW FLOW. THIS REFLECTED IN NAM
MOS. GFS FORECASTS MORE OF A SW FLOW DUE TO PLACEMENT OF TROUGH
SLIGHTLY WEST. THIS RESULTS IN COOLER TEMPS NEAR THE WATER...BUT
MUCH HIGHER DEW POINTS...WHICH IS CRUCIAL TO FORECAST DERIVED
APPARENT TEMPS.

MODEL SOUNDINGS DO SUGGEST THE POTENTIAL FOR SOME DRIER AIR TO MIX
DOWN DURING MAX HEATING...BUT NOT TO THE EXTENT OF NAM MOS FORECASTS.
HOWEVER...NOT SO SURE ABOUT HIGH DPS FROM GFS MOS OF MID TO IN SOME
CASES UPPER 70S. SOMEWHERE IN THE MIDDLE A BETTER BET GIVEN WHAT IS
OBSERVED UPSTREAM.

OVERALL...DO NOT SEE ENOUGH TO MAKE DRASTIC CHANGES TO EXCESSIVE
HEAT WATCHES INTO FRIDAY. THIS WILL NEED TO BE WATCHED...BUT DO
EXPECT MANY PLACES IN THE WATCH AREA WILL ECLIPSE 100 DEGREE HEAT
INDICES...AND COULD VERY WELL EXCEED 105. FOR LONG ISLAND AND SERN
CT...FEEL HEAT ADVISORIES WILL BE NEEDED...BUT TOO EARLY FOR THAT
NOW.

THE HEAT IS THE MAIN STORY...AND CONTINUES INTO SATURDAY AS LARGE
RIDGE PREDOMINATES. I THINK DEW POINTS LOWER SLIGHTLY SATURDAY...BUT
ACTUAL TEMPS WILL BE QUITE HOT ONCE AGAIN ACROSS THE REGION. AS
SHORTWAVE TROUGH TRAVERSES OVER THE TOP OF THE RIDGE IN CANADA
THROUGH THE PERIOD...IT WILL RESULT IN LOWERING HEIGHTS OVER THE
NORTHEAST BY SUNDAY AND INTO EARLY NEXT WEEK...LEADING TO CLOSER TO
NORMAL TEMPS.

BEST CHANCE FOR ANY RAIN APPEARS TO BE SUNDAY NIGHT OR MONDAY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
MAINLY VFR WITH HIGH PRESSURE OVER THE REGION THIS AFTERNOON.

FOG BANK JUST S OF LONG ISLAND SHOULD REACH THE SOUTH SHORE
BETWEEN NOW AND 20Z. DAYTIME HEATING SHOULD LITERALLY KEEP IT AT
BAY THROUGH THIS AFTERNOON...THEN IT SHOULD COME IN TONIGHT WITH
THE GREATEST IMPACT OUT EAST. TIMING STILL A LITTLE UNCERTAIN...
AND WORSENING CONDITIONS COULD VERY WELL COME IN AN HOUR OR TWO
SOONER THAN FCST ESPECIALLY AT KJFK/KISP. IFR/LIFR LIKELY
ESPECIALLY LATE TONIGHT INTO THE EARLY DAYLIGHT HOURS ON THU FROM
KJFK/KBDR EAST. KLGA/KEWR COULD SIT ON THE EDGE AND REMAIN MVFR
DUE TO WARMER INLAND TEMPS AND 20-KT WINDS JUST OFF THE
DECK...SOME UNCERTAINTY HERE AS WELL AND WILL HAVE TO CLOSELY
MONITOR PROGRESS OF THE FOG BANK TONIGHT. EXCEPT FOR KGON...ANY
IMPACTED TERMINALS SHOULD QUICKLY IMPROVE AFTER 12Z-13Z MVFR IN
HAZE...THEN TO VFR BY AFTERNOON.

MODERATE TO HIGH CONFIDENCE IN WIND FORECAST. SOME GUSTS IN S FLOW
THIS AFTERNOON...THEN MORE WIDESPREAD GUSTS 15-20 KT IN SW FLOW
THU AFTERNOON.

...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: MAY HAVE TO AMEND TO BRING IN FOG/STRATUS
AND ASSOCIATED IFR/LIFR CONDITIONS SOONER.

KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KEWR FCSTER COMMENTS: SOME HAZE ALOFT LATE THIS AFTERNOON.
NO UNSCHEDULED AMENDMENTS EXPECTED.

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.

KISP FCSTER COMMENTS: MAY HAVE TO AMEND TO BRING IN FOG/STRATUS
AND ASSOCIATED IFR/LIFR CONDITIONS SOONER.

OUTLOOK FOR 18Z THU THROUGH MON...

THU AFTERNOON-SAT...POCKETS OF FOG AND/OR LOW CLOUDS WITH SUB-VFR
CONDITIONS POSSIBLE DURING THE LATE NIGHT AND EARLY MORNING
HOURS EACH DAY. AFTERNOON HAZE WITH MVFR CONDITIONS ALSO POSSIBLE.
COLD FROPA SAT AFTERNOON/NIGHT WITH ONLY SLIGHT CHANCE OF TSTMS.

SUNDAY...MAINLY VFR.

LATE SUNDAY NIGHT-MON...CHANCE OF TSTMS WITH ACCOMPANYING
SUB-VFR CONDITIONS.

&&

.MARINE...
TRANQUIL CONDITIONS EXPECTED THIS AFTERNOON AND TONIGHT. WINDS/SEAS
WILL INCREASE THURSDAY AS THE PRESSURE GRADIENT STRENGTHENS
BETWEEN OFFSHORE HIGH PRESSURE AND A STRENGTHENING LOW WELL TO THE
NORTH. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP BY THURSDAY
AFTERNOON.

FOR MOST OF THE WATERS...INITIAL SCA CONDITIONS THU NIGHT WILL
IMPROVE FRIDAY AS PRESSURE GRADIENT RELAXES. TROUGH OVER THE WATERS
FRIDAY. A COLD FRONT PASSES ACROSS THE WATERS LATER THIS WEEKEND OR
EARLY NEXT WEEK.

&&

.HYDROLOGY...
NO SIGNIFICANT RAINFALL IS EXPECTED THE REMAINDER OF THE WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...EXCESSIVE HEAT WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
     EVENING FOR CTZ005-006.
NY...EXCESSIVE HEAT WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
     EVENING FOR NYZ067>075-176-178.
NJ...EXCESSIVE HEAT WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
     EVENING FOR NJZ002-004-006-103>108.
MARINE...DENSE FOG ADVISORY UNTIL NOON EDT THURSDAY FOR ANZ345-350-353-
     355.

&&

SYNOPSIS...KCS
NEAR TERM...KCS/DW
SHORT TERM...KCS
LONG TERM...PW
AVIATION...GOODMAN
MARINE...KCS/PW
HYDROLOGY...KCS
Hazardous weather outlook, Jul 20, 3:56 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
356 PM EDT WED JUL 20 2011

NJZ002-004-006-103>108-NYZ067>075-176-178-212000-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
356 PM EDT WED JUL 20 2011

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 8 PM EDT THURSDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   EXCESSIVE HEAT WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-212000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
356 PM EDT WED JUL 20 2011

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   EXCESSIVE HEAT WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007>012-NYZ078>081-177-179-212000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
356 PM EDT WED JUL 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ345-350-353-355-212000-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
356 PM EDT WED JUL 20 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-370-212000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM-
356 PM EDT WED JUL 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 20, 2:33 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
233 PM EDT WED JUL 20 2011

NYZ080-081-178-179-210045-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
233 PM EDT WED JUL 20 2011

...FOG ALONG THE SOUTH SHORE OF LONG ISLAND LATE THIS AFTERNOON
AND THIS EVENING...

A FOG BANK WAS LIFTING SLOWLY NORTH TOWARD THE SOUTH SHORE OF LONG
ISLAND THIS AFTERNOON. THE FOG MAY BECOME LOCALLY DENSE...WITH
VISIBILITY BELOW ONE QUARTER MILE. BEACHGOERS AND RESIDENTS ALONG
THE IMMEDIATE SOUTH SHORE OF THE OCEAN AND THE GREAT SOUTH BAY
SHOULD USE CAUTION WHEN WALKING OR DRIVING LATE THIS AFTERNOON
AND TONIGHT.

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 2:37 PM EDTMarine Dense Fog AdvisoryOKX21 hr
Jul 20, 4:07 PM EDTSmall Craft AdvisoryOKX42 hr
Jul 20, 4:05 PM EDTHeat AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region28 hr

Nearby

Excessive Heat Warnings in New York, 2011Excessive Heat Warnings in New Jersey, 2011Excessive Heat Warnings in Connecticut, 2011Every excessive heat warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.